Alert archive / Nebraska / Tornado Warnings in 2005

Tornado Warning 10, NWS Cheyenne, WY

June 27, 2005Cheyenne County, Nebraska

NWS Cheyenne, WY issued this tornado warning at Jun 27, 2005, 6:15 PM MDT for Cheyenne County, Nebraska. It was in force for 61 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2005, 6:15 PM MDT (00:15 UTC)
Expired
Jun 27, 2005, 7:16 PM MDT
In force
61 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Cheyenne County, NE

The radar

The Cheyenne radar (KCYS), 137 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 6:24 PM MDTTORNADO8 W Sidney, NETORNADO OVER OPEN COUNTRY
Jun 27, 6:30 PM MDTTSTM WND DMG5 E Potter, NETREES UPROOTED
Jun 27, 6:30 PM MDTHAIL 0.755 Nw Sidney, NE
Jun 27, 6:39 PM MDTHAIL 0.888 S Sidney, NE
Jun 27, 6:39 PM MDTHAIL 0.888 S Sidney, NE
Jun 27, 6:39 PM MDTHAIL 0.88Lorenzo, NE
Jun 27, 6:39 PM MDTHAIL 1.75Sidney, NE
Jun 27, 6:57 PM MDTHAIL 1Lorenzo, NE
Jun 27, 7:09 PM MDTTORNADO4 W Lorenzo, NEBRIEF TOUCHDOWN OVER OPEN COUNTRY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 2:30 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2005-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2005-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
4529 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS55 KCYS 280015
TORCYS
NEC033-280115-
/O.NEW.KCYS.TO.W.0010.050628T0015Z-050628T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
615 PM MDT MON JUN 27 2005

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN AND CENTRAL CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA   

* UNTIL 715 PM MDT

* AT 615 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR POTTER...OR
  ABOUT 14 MILES WEST OF SIDNEY...MOVING SOUTHEAST AT 15 MPH.  THIS  
  TORNADO WARNING DOES NOT INCLUDE THE CITY OF SIDNEY.

* THE TORNADO IS EXPECTED TO BE NEAR...
  MOUNT VERNON AND BROWNSON BY 630 PM MDT
  9 MILES SOUTHWEST OF SIDNEY BY 645 PM MDT
  7 MILES SOUTHWEST OF SIDNEY AIRPORT BY 650 PM MDT
  LORENZO BY 700 PM MDT

THIS TORNADO WARNING REPLACES THE PREVIOUS WARNING FOR CHEYENNE 
COUNTY.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR THE PANHANDLE OF NEBRASKA AND EAST CENTRAL WYOMING.

LAT...LON 4133 10337 4100 10337 4100 10281 4134 10293

$$

RUBIN
5 follow-up statements
000 
WWUS55 KCYS 280026
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
626 PM MDT MON JUN 27 2005

NEC033-280115-
/O.CON.KCYS.TO.W.0010.000000T0000Z-050628T0115Z/
CHEYENNE NE-
626 PM MDT MON JUN 27 2005

...A TORNADO WARNING CONTINUES UNTIL 715 PM MDT FOR WESTERN AND 
CENTRAL CHEYENNE COUNTY...

AT 626 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR I-80 MM 43...OR
ABOUT 11 MILES WEST OF SIDNEY...MOVING SOUTHEAST AT 15 MPH.

THE TORNADO WILL BE NEAR...
  8 MILES WEST OF SIDNEY BY 655 PM MDT
  LORENZO BY 700 PM MDT
  10 MILES SOUTHWEST OF COLTON BY 715 PM MDT

IN ADDITION TO THE TORNADO...THIS STORM HAS A HISTORY OF PRODUCING 
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR THE PANHANDLE OF NEBRASKA AND EAST CENTRAL WYOMING.

LAT...LON 4127 10336 4100 10331 4100 10281 4128 10288

$$

RUBIN
000 
WWUS55 KCYS 280041
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
640 PM MDT MON JUN 27 2005

NEC033-280115-
/O.CON.KCYS.TO.W.0010.000000T0000Z-050628T0115Z/
CHEYENNE NE-
640 PM MDT MON JUN 27 2005

...A TORNADO WARNING CONTINUES UNTIL 715 PM MDT FOR WESTERN AND 
CENTRAL CHEYENNE COUNTY...

AT 640 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 5 MILES WEST OF 
SIDNEY...MOVING SOUTHEAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  9 MILES SOUTHWEST OF SUNOL BY 650 PM MDT
  9 MILES SOUTHWEST OF I-80 MM 73 BY 700 PM MDT

AT 638 PM MDT...SPOTTERS REPORTED GOLFBALL SIZE HAIL IN SIDNEY.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR THE PANHANDLE OF NEBRASKA AND EAST CENTRAL WYOMING.

LAT...LON 4126 10321 4100 10318 4100 10262 4129 10274

$$

RUBIN
000 
WWUS55 KCYS 280050
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
650 PM MDT MON JUN 27 2005

NEC033-280115-
/O.CON.KCYS.TO.W.0010.000000T0000Z-050628T0115Z/
CHEYENNE NE-
650 PM MDT MON JUN 27 2005

...A TORNADO WARNING CONTINUES UNTIL 715 PM MDT FOR CENTRAL AND 
EASTERN CHEYENNE COUNTY...

AT 650 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 5 MILES WEST OF SIDNEY 
AIRPORT...MOVING SOUTHEAST AT 20 MPH.

THE TORNADO WILL BE NEAR...
  RURAL SOUTHERN CHEYENNE COUNTY AT 700 PM MDT

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR THE PANHANDLE OF NEBRASKA AND EAST CENTRAL WYOMING.

LAT...LON 4121 10315 4100 10318 4100 10262 4123 10280

$$

RUBIN
000 
WWUS55 KCYS 280103
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
702 PM MDT MON JUN 27 2005

NEC033-280115-
/O.CON.KCYS.TO.W.0010.000000T0000Z-050628T0115Z/
CHEYENNE NE-
702 PM MDT MON JUN 27 2005

...A TORNADO WARNING CONTINUES UNTIL 715 PM MDT FOR WESTERN AND 
CENTRAL CHEYENNE COUNTY...

AT 702 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR LORENZO...OR ABOUT
6 MILES SOUTH OF SIDNEY...MOVING SOUTHEAST AT 10 MPH.

AT 657 PM MDT...A SPOTTER REPORTED QUARTER SIZE HAIL IN LORENZO.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR THE PANHANDLE OF NEBRASKA AND EAST CENTRAL WYOMING.

LAT...LON 4117 10314 4100 10313 4100 10262 4119 10275

$$

RUBIN
000 
WWUS55 KCYS 280116
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
716 PM MDT MON JUN 27 2005

NEC033-280125-
/O.EXP.KCYS.TO.W.0010.000000T0000Z-050628T0115Z/
CHEYENNE NE-
716 PM MDT MON JUN 27 2005

...THE TORNADO WARNING FOR CENTRAL AND EASTERN CHEYENNE COUNTY 
EXPIRED AT 715 PM MDT...

THE SEVERE THUNDERSTORM HAS MOVED INTO LOGAN COUNTY OF COLORADO...SO 
THE TORNADO WARNING FOR CENTRAL AND EASTERN CHEYENNE COUNTY WAS 
ALLOWED TO EXPIRE AT 715 PM MDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR THE PANHANDLE OF NEBRASKA AND EAST CENTRAL WYOMING.

LAT...LON 4117 10314 4100 10313 4100 10262 4119 10275

$$

RUBIN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Jun 27, 2:15 PM MDT, 4 hours earlier.

Area forecast discussion, Jun 27, 2:15 PM MDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
215 PM MDT MON JUN 27 2005

.SHORT TERM...TGNT AND TUE...UPPER TROF NEAR ID/OR BORDER WILL
WEAKEN AS IT LIFTS NEWD INTO MT TNGT.  TAIL END OF FTR WILL BRUSH
NRN PARTS OF AREA MAINLY THIS EVENG.  WEAK SFC FNT QSTNRY E CNTRL WY
INTO CNTRL PART OF PNHNDL WITH MOIST E WINDS SETTING UP N OF BNDRY.
SLGT RISK AREA LOOKS GOOD FOR NOW...AND BOTH NAM/GFS SUGGEST A SMALL
CONVECTIVE OUTBREAK LATE THIS AFTN INTO EARLY THIS EVENG FROM LUSK
EAST TO THE CDR/AIA AREAS.  AIRMASS N OF FNT IS SLOW TO WARM SO
FAR...WHICH MAY DELAY KICKOFF TIME OF STORMS A BIT.  ALREADY HAVE
SOME WEAK SHWR BANDS DVLPG OFF OF NRN LARAMIE RANGE.  DVLPMNT OF CU
FIELD SO FAR SUGGESTS NOTHING MORE THAN ISOLD STORMS ACRS SRN/WRN
AREAS.  STILL HAVE SOME DECENT MSTR AND HEATING OCCURRING IBM-SNY
AREA WHICH COULD POP A FEW CELLS...ESPECIALLY IF A BNDRY HEADS THEIR
WAY FROM EXPECTED TSTMS FRTHR NW.  THERE MAY BE SOME LOW CLDS
FORMING OVER THE PNHNDL LATE TNGT...BUT DOES NOT LOOK WDSPRD AT THIS
TIME...WILL HAVE TO WAIT AND SEE HOW MSTR/WIND FIELDS LOOK AFTER
TSTM AREA MOVES E OF REGION.  ON TUE...EXPECTING DRIER WSW FLOW TO
SPRD OVER ALL OF REGION WITH LIMITED LATE AFTN POPS MAINLY FAR W.

.LONG TERM...TUES NIGHT THRU FRIDAY...SOME BIG DIFFERENCES CROP UP
IN THE MODELS REGARDING THE TROF MOVING THRU THE AREA TUESDAY NIGHT
THRU WEDNESDAY NIGHT. GFS MORE AMPLIFIED WITH THIS FEATURE COMING
THRU AND COOLER. IT ALSO HAS MORE QPF BEHIND THE FRONT TUESDAY NIGHT
INTO WEDNESDAY MORNING. MEANWHILE...THE ETA IS WEAKER WITH THE TROF
AND BRINGS A SLUG OF MOISTURE UP FROM THE SOUTHWEST AND SPREADS QPF
ACROSS THE CWA LATER TUESDAY NIGHT. MOST OF THE ETA QPF HOLDS OFF
UNTIL WEDNESDAY AFTERNOON. HAVE TRIED TO SPLIT THE DIFFERENCE
BETWEEN THE TWO MODELS AND INCREASED POPS TUESDAY EVENING WITH
COOLER TEMPERATURES AND A SLIGHT CHANCE OF PRECIPITATION ON
WEDNESDAY. THE RIDGE AXIS REBUILDS TO OUR WEST THURSDAY WITH THE
SURFACE HIGH OVER WYOMING. BOTH MODELS HINT AT SOME WEAK INSTABILITY
IN THE FAR SOUTHEAST PORTION OF THE CWA...SO KEPT THE 20% POPS IN
THAT AREA THURSDAY AFTERNOON. SKIES SHOULD BE MOSTLY CLEAR WEDNESDAY
NIGHT AND THURSDAY NIGHT FOR COOL LOW TEMPERATURES. THURSDAY IS A
BIT WARMER THAN WEDNESDAY. WARM AND DRY ON FRIDAY. -STARK-

FOR SATURDAY THROUGH THE 4TH OF JULY...W/SW FLOW ALOFT AHEAD OF NEXT
PAC NW SHORTWAVE MOVING ASHORE AS PROGRESSIVE PATTERN CONTINUES.
SHORTWAVE SKIRTS ALONG THE US/CANADIAN BORDER SATURDAY AND
ASSOCIATED BOUNDARY PASSES THRU SAT NIGHT/SUN MORNING.  WITH
MAJORITY OF ENERGY STAYING WELL TO OUR NORTH...TROF PASSAGE LOOKS
DRY ATTM.  SHORTWAVE QUICKLY MOVES EAST WITH HEIGHTS RISING ON
SUNDAY AHEAD OF NEXT PROGRESSIVE PAC SHORTWAVE.  W/SW FLOW IN STORE
FOR THE 4TH AS A VORT LOB SPINS OUT FROM TROF BASE AS NATURE MAY
KICK OFF ITS OWN SET OF FIREWORKS...BUT STILL WAY TOO EARLY TO
TELL.  NORMAL TO SLIGHTLY ABOVE NORMAL TEMPS AND BELOW NORMAL PRECIP
CHANCES CONTINUE AS WE HEAD INTO EARLY JULY.  DEMKO

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&
Hazardous weather outlook, Jun 27, 10:10 AM MDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1010 AM MDT MON JUN 27 2005

WYZ061>070-281130-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
1010 AM MDT MON JUN 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A FEW LATE AFTERNOON STORMS ARE POSSIBLE MAINLY OVER THE MOUNTAINS...
WHICH COULD PRODUCE SOME GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIDELY SCATTERED THUNDERSTORMS WILL FORM OVER THE AREA BY MID
AFTERNOON TUESDAY AND CONTINUE THROUGH THE EVENING. A SLIGHT CHANCE
OF LATE DAY THUNDERSTORMS CAN ALSO BE EXPECTED ON WEDNESDAY AND
AGAIN THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ001>003-WYZ059-060-281130-
SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA-
1010 AM MDT MON JUN 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EAST CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP BY LATE AFTERNOON OVER EAST
CENTRAL WYOMING AND THEN MOVE INTO THE NORTHERN NEBRASKA PANHANDLE.
A FEW OF THE STORMS MAY BECOME SEVERE WITH HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIDELY SCATTERED THUNDERSTORMS WILL FORM OVER THE AREA BY MID
AFTERNOON TUESDAY AND CONTINUE THROUGH THE EVENING. A CHANCE OF LATE
DAY THUNDERSTORMS CAN ALSO BE EXPECTED ON WEDNESDAY AND AGAIN
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING
NORTH AND EAST OF A LUSK TO ALLIANCE LINE.

NEZ019>021-054-055-281130-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
1010 AM MDT MON JUN 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP BY LATE AFTERNOON OVER
THE CENTRAL AND SOUTHERN PARTS OF THE PANHANDLE...AND LINGER INTO
THE EARLY EVENING.  A FEW OF THE STORMS MAY BECOME STRONG WITH SOME
HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIDELY SCATTERED THUNDERSTORMS WILL FORM OVER THE AREA BY MID
AFTERNOON TUESDAY AND CONTINUE THROUGH THE EVENING. A CHANCE OF LATE
DAY THUNDERSTORMS CAN ALSO BE EXPECTED ON WEDNESDAY AND AGAIN
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

THERE IS A SLIM CHANCE THAT SPOTTER ACTIVATION MAY BE NEEDED NORTH
AND EAST OF A SCOTTSBLUFF TO SIDNEY LINE.

In the hours before

Local storm report, Jun 27, 1:58 PM MDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
158 PM MDT MON JUN 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             9 N CHEYENNE            41.28N 104.79W
06/24/2005  0.75 INCH        LARAMIE            WY   TRAINED SPOTTER

0405 PM     HAIL             13 NW BURNS             41.32N 104.54W
06/24/2005  0.75 INCH        LARAMIE            WY   TRAINED SPOTTER

            SOME CROP DAMAGE.

0450 PM     HAIL             8 NNW PINE BLUFFS       41.29N 104.13W
06/24/2005  0.75 INCH        LARAMIE            WY   TRAINED SPOTTER

0500 PM     HAIL             3 SW LANCE CREEK        42.99N 104.68W
06/24/2005  1.00 INCH        NIOBRARA           WY   TRAINED SPOTTER

0505 PM     HAIL             LANCE CREEK             43.02N 104.64W
06/24/2005  1.75 INCH        NIOBRARA           WY   TRAINED SPOTTER

0625 PM     HAIL             15 NNE LUSK             42.96N 104.34W
06/24/2005  0.75 INCH        NIOBRARA           WY   UNKNOWN

0500 PM     HAIL             8 E LANCE CREEK         43.02N 104.48W
06/25/2005  0.75 INCH        NIOBRARA           WY   TRAINED SPOTTER

0525 PM     HAIL             20 NNW HARRISON         42.96N 104.03W
06/25/2005  0.75 INCH        SIOUX              NE   TRAINED SPOTTER

            PEA TO PENNY HAIL FROM 525 TO 550 PM WITH PILES OF HAIL
            AROUND 4 INCHES DEEP. ALSO RCVD OVER 2 INCHES OF RAIN
            WITH MINOR LOWLAND FLOODING.

0858 PM     HAIL             11 SW CHADRON           42.71N 103.15W
06/25/2005  0.88 INCH        DAWES              NE   TRAINED SPOTTER

&&

JLH
Special weather statement, Jun 27, 2:32 PM MDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
232 PM MDT MON JUN 27 2005

NEZ001>003-019>021-054>055-WYZ060-280300-
BANNER-BOX BUTTE-CHEYENNE-DAWES-KIMBALL-MORRILL-SCOTTS BLUFF-
SIOUX-NIOBRARA-
232 PM MDT MON JUN 27 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
537 IN EFFECT UNTIL 9 PM MDT FOR THE FOLLOWING AREA...

IN NEBRASKA THIS WATCH INCLUDES 8 COUNTIES

IN THE WESTERN NEBRASKA PANHANDLE

BANNER... BOX BUTTE... CHEYENNE...
DAWES... KIMBALL... MORRILL...
SCOTTS BLUFF... SIOUX...

IN WYOMING THIS WATCH INCLUDES 1 COUNTY

IN EAST CENTRAL WYOMING

NIOBRARA...

THIS INCLUDES THE CITIES OF...SIDNEY...HARRISON...ALLIANCE...
HARRISBURG...CHADRON...KIMBALL...LUSK...BRIDGEPORT...BAYARD...
SCOTTSBLUFF AND GERING.

STARK
Local storm report, Jun 27, 5:34 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
534 PM MDT MON JUN 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     HAIL             SCOTTSBLUFF             41.87N 103.66W
06/27/2005  0.75 INCH        SCOTTS BLUFF       NE   PUBLIC

0341 PM     TORNADO          9 NE HARRISBURG         41.64N 103.62W
06/27/2005                   BANNER             NE   LAW ENFORCEMENT

            TORNADO ON THE GROUND 5 MILES SOUTH OF CR-38

0350 PM     TORNADO          10 ENE HARRISBURG       41.61N 103.56W
06/27/2005                   BANNER             NE   OTHER FEDERAL

            CONFIRMED TORNADO BY AIR FORCE PERSONNEL

0355 PM     TORNADO          6 E HARRISBURG          41.55N 103.62W
06/27/2005                   BANNER             NE   TRAINED SPOTTER

            TORNADO TOUCHDOWN JUST EAST OF SR-71 ABOUT 10 MILES SOUTH
            OF THE SCOTTSBLUFF/BANNER COUNTY LINE

0435 PM     TORNADO          1 E SCOTTSBLUFF         41.87N 103.64W
06/27/2005                   SCOTTS BLUFF       NE   TRAINED SPOTTER

            TORNADO ON THE GROUND

0438 PM     TORNADO          17 ESE HARRISBURG       41.46N 103.44W
06/27/2005                   BANNER             NE   TRAINED SPOTTER

0440 PM     TORNADO          10 ESE REDINGTON        41.53N 103.12W
06/27/2005                   MORRILL            NE   TRAINED SPOTTER

            OBSERVED TORNADO WITH DEBRIS CLOUD

0458 PM     HAIL             3 W FORT ROBINSON       42.66N 103.54W
06/27/2005  0.75 INCH        SIOUX              NE   EMERGENCY MNGR

0510 PM     TORNADO          3 W DALTON              41.41N 103.03W
06/27/2005                   CHEYENNE           NE   TRAINED SPOTTER

            OBSERVED TORNADO ON THE GROUND WITH ESTIMATED 1/2 MILE
            WIDE BASE

0527 PM     TORNADO          3 N POTTER              41.26N 103.31W
06/27/2005                   CHEYENNE           NE   EMERGENCY MNGR

&&

JCD
Local storm report, Jun 27, 6:01 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
601 PM MDT MON JUN 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     TORNADO          11 E HARRISBURG         41.55N 103.53W
06/27/2005                   BANNER             NE   LAW ENFORCEMENT

            BRIEF TOUCHDOWN

0441 PM     HAIL             9 NE HARRISON           42.78N 103.76W
06/27/2005  1.50 INCH        SIOUX              NE   TRAINED SPOTTER

0450 PM     HAIL             15 E HARRISBURG         41.55N 103.45W
06/27/2005  1.00 INCH        BANNER             NE   TRAINED SPOTTER

0450 PM     TORNADO          15 E HARRISBURG         41.55N 103.45W
06/27/2005                   BANNER             NE   TRAINED SPOTTER

0524 PM     FUNNEL CLOUD     7 NNW POTTER            41.31N 103.37W
06/27/2005                   CHEYENNE           NE   TRAINED SPOTTER

0524 PM     HAIL             7 NNW POTTER            41.31N 103.37W
06/27/2005  1.75 INCH        CHEYENNE           NE   TRAINED SPOTTER

&&

JCD
Local storm report, Jun 27, 6:03 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
603 PM MDT MON JUN 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 AM     HAIL             1 N POTTER              41.23N 103.31W
06/27/2005  0.88 INCH        CHEYENNE           NE   TRAINED SPOTTER

&&

JCD
Local storm report, Jun 27, 6:03 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
603 PM MDT MON JUN 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     HAIL             1 N POTTER              41.23N 103.31W
06/27/2005  0.88 INCH        CHEYENNE           NE   TRAINED SPOTTER

&&

JCD

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 5:13 PM MDTSevere Thunderstorm WarningCYSBox Butte18 min

Nearby

Tornado Warnings in Nebraska, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.